Alert archive / Florida / Special Weather Statements in 2015
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 23, 2015, 5:29 PM EDT for Orange County, Seminole County, Florida. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2015, 5:29 PM EDT (21:29 UTC)
- Expired
- Jun 23, 2015, 6:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Melbourne, FL
Counties Orange County, FL, Seminole County, FL
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 972 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
997
WWUS82 KMLB 232129
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
529 PM EDT TUE JUN 23 2015
FLZ044>046-232230-
NORTHERN LAKE COUNTY FL-ORANGE FL-SEMINOLE FL-
529 PM EDT TUE JUN 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ORANGE AND SEMINOLE
COUNTIES UNTIL 630 PM EDT...
AT 526 PM EDT...DOPPLER RADAR WAS TRACKING SOME STRONG THUNDERSTORMS
OVER METRO ORLANDO AND THE NORTHERN SUBURBS...WITH LITTLE MOVEMENT.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS
ALONG WITH SMALL HAIL AND FREQUENT LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
METRO ORLANDO...SANFORD...APOPKA...ALTAMONTE SPRINGS AND OCOEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WIND GUSTS CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP
TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY
RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS
UNTIL THE STORMS PASS.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN
PARKS... ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE
DANGERS OF LIGHTNING.
STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2879 8165 2883 8153 2884 8133 2883 8132
2884 8128 2882 8122 2880 8120 2880 8118
2878 8118 2879 8116 2879 8114 2878 8109
2844 8122 2846 8165
TIME...MOT...LOC 2126Z 107DEG 28KT 2868 8136
$$
JPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 23, 2:40 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 23, 2:40 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 240 PM EDT TUE JUN 23 2015 .DISCUSSION... CURRENT...DIURNAL CONVECTION OVER ECFL HAS GENERALLY BEEN ALONG THE PERIPHERY OF THE LAKE OKEECHOBEE SHADOW...BOTH ON THE WEST AND EAST (ECSB) SIDES FROM ABOUT KMLB AND LAKE KISM SWD. ALSO SEEING SCT SHOWERS/TS ALONG THE WCSB ENCROACHING UPON WRN SUMTER CO. HEAVIEST ACTIVITY THUS FAR HAS BEEN ALONG THE SEA/LAKE OKEE CONVG ZONE FROM BREVARD TO MARTIN COS. STEERING FLOW HAS BEEN A SLOW NWD DRIFT AT 5 TO 10 MPH. REST OF THIS AFTERNOON/TONIGHT...EXPECT TO SEE CONTINUED INCREASE IN COVERAGE THROUGH SUNSET AS WE ENTER PEAK HEATING OF THE DAY AND SEA/ LAKE BREEZE AND STORM OUTFLOW INTERACTIONS COMMENCE. ACTIVITY WILL LINGER WELL INTO THE EVENING...GIVEN WEAK STEERING...HIGH PWAT VALUES AND AMPLE RESIDUAL INSTABILITY. PLAN TO RUN WITH A PRE-FIST PERIOD TO SHOW HIGHER PRE-SUNSET RAIN CHANCES NEAR THE COAST ASCD WITH ONGOING ACTIVITY. LOW TONIGHT MAINLY IN THE M70S. MODIFIED PREVIOUS DISCUSSION FOLLOWS... WED-WED NIGHT...ZONAL H30-H20 JET OVER THE NRN TIER STATES WILL PUSH A STORM SYSTEM FROM THE GREAT LAKES INTO ERN CANADA. SRN EXTENSION OF ITS TRAILING TROF AXIS WILL WORK ITS WAY INTO A WEAKNESS IN THE H100-H70 ATLC RIDGE OVER GA/FL. THIS WILL EFFECTIVELY SPLIT THE RIDGE IN TWO WITH ITS WRN PORTION BCMG AN INDEPENDENT ANTICYCLONE CENTERED NEAR THE ARKLATEX WHILE ITS MAIN BODY RETREATS E OF THE BAHAMA BANK. THE RESULTING COL WILL COLLAPSE THE DEEP LYR FLOW OVER THE FL PENINSULA. WITH SUCH WEAK FLOW IN PLACE...ANY STORMS THAT DEVELOP WILL BE SLOW MOVERS AT BEST. MODERATE MID LVL INSTABILITY WILL COME FROM A BAND OF ENHANCED VORTICITY OVER THE FL PANHANDLE THAT WILL WORK ITS WAY SWD WITH THE APPROACHING TROF. H30-H20 ANTICYCLONE OVER N FL WILL PRODUCE WEAK UPR LVL EVACUATION...BUT ALSO WILL ALLOW SIG CONVECTIVE DEBRIS CLOUDS TO REMAIN TRAPPED OVER THE FL PENINSULA. INDEED...WHILE MODEL SOUNDINGS INDICATE PWAT VALUES RECOVERING TO ARND 2.0"...MUCH OF IT IS TRAPPED IN AN H40-H20 SATURATION LYR. STAGE IS SET FOR ANOTHER DAY OF PULSE CONVECTION. H70/H50 RUNNING 8C/-8C RESPECTIVELY...YIELDING RESPECTABLE LAPSE RATE OF 6.0-6.5C/KM THRU THE LYR. MODEL SOUNDINGS TO INDICATE A FAIR AMOUNT OF DRY AIR THRU THE H85-H50 LYRS...RAISING THE POTENTIAL FOR STRONG TO SEVERE DOWNBURST WINDS. DEBRIS CLOUDS MAY HAMPER SFC HEATING SOMEWHAT...AND WEAK STEERING FLOW WILL KEEP THE EAST/WEST COAST SEA BREEZES FROM MAKING RAPID INLAND PROGRESS. GFS MOS POPS APPEAR A LITTLE HIGH GIVEN THESE INHIBITORS...BUT FOCUS FOR DIURNAL CONVECTION WILL BE OVER THE INTERIOR COUNTIES. MAX TEMPS AGAIN IN THE L/M90S AS THE STATIC AIR MASS OVERHEAD WILL HEAT UP QUITE EFFICIENTLY...MIN TEMPS IN THE L/M70S...NEAR THEIR RESPECTIVE DEWPOINTS. THU-THU NIGHT... TROF OVER THE ERN SEABOARD WILL DAMPEN OUT AS ITS PARENT LOW MOVES INTO THE CANADIAN MARITIMES. ATLC RIDGE AXIS WILL REBUILD ITSELF OVER THE FL PENINSULA...RESULTING IN SLIGHTLY STRONGER E/SERLY FLOW THRU THE H100-H50 LYR. FOCUS FOR DIURNAL PRECIP WILL SHIFT BACK TO THE W FL PENINSULA WITH LOW PROSPECT FOR RAINFALL ALONG THE ERN COASTAL COUNTIES. CONTINUED HOT WITH MAX TEMPS IN THE L/M90S...MINS L/M70S. FRI-SUN...PATTERN CHANGE IN THE NRN JET AS IT SHIFT FROM A ZONAL TO MORE MERIDIONAL ORIENTATION OVER THE ERN CONUS...DEVELOPING A HI AMP MID/UPR LVL SHORT WAVE IN THE PROCESS. BOTH GFS/ECMWF MODELS RESPOND BY DVLPG A LARGE AREA OF LOW PRES OVER THE MID AND DEEP SOUTH THAT WILL SUPPRESS THE ATLC RIDGE AXIS INTO S FL THRU EARLY NEXT WEEK. THE RESULTING H100-H70 FLOW WILL SHIFT TO THE S ON FRI...THEN TO THE SW ON SAT...RESULTING IN HIGHER DIURNAL POPS OVER THE E FL COAST. HOWEVER...NEITHER MODEL IS PARTICULARLY GUNG-HO WITH POPS AS BOTH INDICATE LOW RH AIR OVER THE WRN CARIB WORKING ITS WAY NWD AND BCMG ENTRAINED IN THE DVLPG SWRLY FLOW. PRECIP CHANCES GENERALLY AOB 50PCT WITH TEMPS RETURNING NEAR OR SLIGHTLY ABV AVG...MAXES U80SL90S AND MINS L/M70S. MON-TUE...SFC AND MID LEVEL RIDGE WILL GRADUALLY REBUILD BACK NWD EARLY NEXT WEEK...WHICH WILL RESULT IN SLIGHT MEAN DRYING AND BACKING OF THE LYR AVERAGE WIND FIELDS. LIGHTER AND MORE BACKED SFC AND LOW LEVEL WINDS WILL ALLOW BETTER INLAND PENETRATION TO THE EAST COAST SEA BREEZE...WHICH IN TURN WILL START TO SHIFT HIGHER POPS BACK TWD THE INTR...ESPECIALLY OVER THE SRN HALF CWA (OSCEOLA/OKEE COS VS THE TREASURE COAST). TEMPS SHOULD REMAIN NEAR TO SLIGHTLY ABOVE NORMAL FOR LATE JUNE. && .AVIATION...ONGOING SHRA/TS OVER THE MLB-SUA CORRIDOR WAS PRETTY WELL TIMED BY THE INHERITED 12Z TAF PACKAGE. ONGOING ACTIVITY WILL SLOWLY WANE THROUGH 21Z WHILE HIGHEST CHCS SHIFT NORTH AND INLAND THROUGH AROUND 03Z. && .MARINE...WED-SUN...GENERALLY FAVORABLE BOATING CONDITIONS AS THE ATLC RIDGE AXIS MEANDERS BTWN THE CENTRAL AND SRN FL PENINSULA WHILE A SERIES OF LOW PRESSURE SYSTEMS WORK THEIR WAY ACRS THE ERN CONUS. GENTLE TO MODERATE S/SW BREEZE THRU THE END OF THE WEEK...SEAS 2FT OR LESS NEAR SHORE AND 2-3FT OFFSHORE. THE MAIN MARINE CONCERN WILL BECOME AN INCREASING CHC FOR OFFSHORE MOVING TSRAS IN THE AFTN/EVNG FRIDAY THROUGH MONDAY...ESPECIALLY FROM THE CAPE NWD. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 92 74 92 / 30 40 10 20 MCO 76 95 74 94 / 30 50 20 40 MLB 76 91 75 92 / 30 30 10 20 VRB 75 92 73 92 / 20 30 10 20 LEE 78 94 76 93 / 30 50 20 40 SFB 77 95 75 93 / 30 50 20 40 ORL 77 94 75 94 / 30 50 20 40 FPR 74 92 72 92 / 10 20 10 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECAST/...CRISTALDI LONG TERM....CRISTALDI AVIATION...SEDLOCK
Hazardous weather outlook, Jun 23, 11:06 AM EDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1106 AM EDT TUE JUN 23 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-232300- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1106 AM EDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... DEEPER ATMOSPHERIC MOISTURE AND DAYTIME HEATING WILL ALLOW ISOLATED SHOWERS AND LIGHTNING STORMS TO DEVELOP ALONG THE EAST COAST SEA BREEZE BOUNDARY ACROSS THE COASTAL COUNTIES THROUGH EARLY AFTERNOON. AS THE EAST COAST SEA BREEZE MOVES INLAND INTO MID AFTERNOON ADDITIONAL SCATTERED STORMS WILL DEVELOP ACROSS THE INTERIOR WITH SOME STRONG STORMS POSSIBLE. A FEW STORMS MAY CONTAIN STRONG WIND GUSTS TO 50 TO 55 MPH...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAIN. ISOLATED STORMS WILL LIKELY LINGER INTO THE LATE EVENING ACROSS NORTHERN PORTIONS OF EAST CENTRAL FLORIDA. .EXCESSIVE HEAT IMPACT... HIGH TEMPERATURES WILL REACH INTO THE MID 90S ACROSS INTERIOR AREAS OF EAST CENTRAL FLORIDA FROM OSCEOLA COUNTY NORTHWARD...ALLOWING AFTERNOON HEAT INDICES TO CLIMB TO BETWEEN 100 AND 105 DEGREES. STAY WELL HYDRATED AND TAKE OCCASIONAL BREAKS IN AIR CONDITIONING IF YOU ARE PLANNING OUTDOOR PHYSICAL ACTIVITY. .MARINE THUNDERSTORM GUST IMPACT... ISOLATED LIGHTNING STORMS WILL DEVELOP JUST INLAND FROM THE INTRACOASTAL WATERWAY THROUGH THE EARLY AFTERNOON HOURS BEFORE SHIFTING FURTHER INLAND AND INCREASING IN COVERAGE THROUGH THE AFTERNOON. STORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS OVER 40 MPH. BOATERS ON THE LARGER INLAND LAKES SHOULD KEEP AN EYE TO THE SKY IN THE LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED AFTERNOON STORMS WILL CONTINUE THIS WEEK...MAINLY OVER INLAND COUNTIES THROUGH THURSDAY. A FEW STRONGER STORMS WILL BE POSSIBLE OVER THE INTERIOR ON WEDNESDAY. WESTERLY WINDS IN THE MID LEVELS WILL BRING HIGHER STORM CHANCES BACK TOWARD THE EAST COAST OVER THE UPCOMING WEEKEND. HIGH TEMPERATURES WILL CONTINUE TO REACH THE MID 90S OVER THE CENTRAL FLORIDA INTERIOR THROUGH AT LEAST MID WEEK...WITH MAXIMUM HEAT INDEX VALUES FROM 100 TO 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. VOLKMER/SEDLOCK
In the hours before
Special weather statement, Jun 23, 5:29 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
529 PM EDT TUE JUN 23 2015
FLZ044>046-232230-
NORTHERN LAKE COUNTY FL-ORANGE FL-SEMINOLE FL-
529 PM EDT TUE JUN 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ORANGE AND SEMINOLE
COUNTIES UNTIL 630 PM EDT...
AT 526 PM EDT...DOPPLER RADAR WAS TRACKING SOME STRONG THUNDERSTORMS
OVER METRO ORLANDO AND THE NORTHERN SUBURBS...WITH LITTLE MOVEMENT.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS
ALONG WITH SMALL HAIL AND FREQUENT LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
METRO ORLANDO...SANFORD...APOPKA...ALTAMONTE SPRINGS AND OCOEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WIND GUSTS CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP
TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY
RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS
UNTIL THE STORMS PASS.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN
PARKS... ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE
DANGERS OF LIGHTNING.
STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2879 8165 2883 8153 2884 8133 2883 8132
2884 8128 2882 8122 2880 8120 2880 8118
2878 8118 2879 8116 2879 8114 2878 8109
2844 8122 2846 8165
TIME...MOT...LOC 2126Z 107DEG 28KT 2868 8136
JPThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 5:44 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 31 min |
| Jun 23, 6:06 PM EDT | Special Marine Warning | MLB | 84 min | |
| Jun 23, 6:08 PM EDT | Special Weather Statement | MLB | Volusia | 52 min |
| Jun 23, 6:38 PM EDT | Special Weather Statement | MLB | Seminole | 52 min |
| Jun 23, 7:19 PM EDT | Special Weather Statement | MLB | Polk | 26 min |
Nearby
Special Weather Statements in Florida, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.